Discordance of 99mTc-PYP Uptake in the Myocardium and Breast Both Before and After Treatment in Transthyretin Cardiac Amyloidosis.
Koji Takahashi, Daisuke Sasaki, Shigeku Uemura et al.
✦ AI-curated · Sources linked
Case in brief
An 87-year-old man with wild-type transthyretin cardiac amyloidosis (ATTRwt-CM) presented with discordant 99mTc-PYP uptake in the myocardium and breast. Following treatment with tafamidis and heart failure medications, myocardial uptake decreased while mammary uptake increased, attributed to gynecomastia. This case highlights the complexities of interpreting scintigraphy in patients with ATTRwt-CM.
What made this case unusual
The case illustrates the unexpected increase in 99mTc-PYP uptake in the breast due to gynecomastia, contrasting with the reduced uptake in the myocardium after treatment.
Diagnostic / clinical pearl
Clinicians should be aware that 99mTc-PYP scintigraphy can show variable uptake patterns in ATTRwt-CM, influenced by treatment and physiological changes such as gynecomastia.
Why it matters
Understanding the implications of altered tracer uptake in different tissues is crucial for accurate diagnosis and management in patients with cardiac amyloidosis.